MAUDE Adverse Event Report: BECTON DICKINSON SYRINGE 0.5ML 31G 6MM S/C U-100 RELION; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON SYRINGE 0.5ML 31G 6MM S/C U-100 RELION; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 328520
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown manufacturer: there are multiple bd locations where this unspecified bd device may have been manufactured.A catalog and lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that a syringe 0.5ml 31g 6mm s/c u-100 relion had foreign matter before use.The following was reported by the initial reporter: it was reported clear oily substance" on her needle tip when she pushed on plunger verbatim: pet owner reported seeing "clear oily substance" on her needle tip when she pushed on plunger prior to injection stated, did not use the syringes she found with that "substance".
 
Additional Manufacturer Narrative
Investigation: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.Due to the batch being unknown, no dhr review can be completed.
 
Event or Problem Description
It was reported that a syringe 0.5ml 31g 6mm s/c u-100 relion had foreign matter before use.The following was reported by the initial reporter: "it was reported clear oily substance" on her needle tip when she pushed on plunger verbatim: pet owner reported seeing "clear oily substance" on her needle tip when she pushed on plunger prior to injection stated, did not use the syringes she found with that "substance".".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes; d.10.Returned to manufacturer on: 4/30/2021.H.6.Investigation: customer returned (2) loose 3/10cc, 6mm syringes.Customer states that there was a clear oily substance on her needle tip when she pushed on the plunger.Both returned syringes were tested and one syringe exhibited a clear drop of liquid coming out the cannula when the plunger rod was fully depressed.A small portion of this material was removed from the sample and prepared for ftir spectral analysis.The spectral analysis shows that this material is most likely silicone.Unable to perform dhr check for foreign matter on needle tip due to unknown lot number.Root cause for this defect cannot be determined.
 
Event or Problem Description
It was reported that a syringe 0.5ml 31g 6mm s/c u-100 relion had foreign matter before use.The following was reported by the initial reporter: "it was reported clear oily substance" on her needle tip when she pushed on plunger.Pet owner reported seeing "clear oily substance" on her needle tip when she pushed on plunger prior to injection stated, did not use the syringes she found with that "substance".".

Brand Name
SYRINGE 0.5ML 31G 6MM S/C U-100 RELION
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key11720805
Report Number2243072-2021-01250
Device Sequence Number14559765
Product Code FMI
UDI-Device Identifier00681131138369
UDI-Public00681131138369
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number328520
Device Catalogue Number328520
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2021
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer05/10/2021
05/28/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date05/21/2021
06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1